MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARD® RUBBER UTILITY CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARD® RUBBER UTILITY CATHETER
Catalog Number 277714
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the intermittent catheter bent when inserting.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was available for evaluation and further investigation did not result in any additional findings.A root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be ¿catheter is not stiff enough or catheter too stiff for insertion rough or irregular shape protrusions".The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "rubber utility catheter x-ray opaque rubber warning: do not use ointments or lubricants having a petrolatum base.They will damage latex.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Caution: this product contains natural rubber latex which may cause allergic reactions.Caution: federal (usa) law restricts this device to sale by or on the order of a physician." correction: f, h udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the intermittent catheter bent when inserting.Per follow up on 03jul2024, it was reported that the all-purpose catheter was not useful to them due to their condition.They ended up donating the catheters to their home health agency and no sample is available.No lot number was reported.Customer was now using a foley catheter, which was better for them.

Brand Name
BARD® RUBBER UTILITY CATHETER
Common Device Name
BARD® RUBBER UTILITY CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19509368
Report Number1018233-2024-03420
Device Sequence Number7497952
Product Code KOD
UDI-Device Identifier00801741034107
UDI-Public(01)00801741034107
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number277714
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer08/02/2024
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown